# SDR 2022FA0000179

- Difficulty date: September 26, 2021
- Submitted: March 31, 2022
- Operation: General aviation
- Aircraft: N4810
- Make and model: Cessna 185F
- Aircraft serial: 18504111
- Aircraft time: 3,995 hours
- Engine: Cont IO550D
- Propeller: Hartzl HCC3YF1
- System (JASC): 7800 · Engine Exhaust System
- Part: Exhaust Stack
- Condition: Cracked
- Part time: 60 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: G, O
- Precautionary procedure: O

## Discrepancy

INSTALLED NEW ACORN WELDING LTD. EXHAUST STACKS AND MUFFLER ON FACTORY NEW IO-550D ENGINE.  BOTH EXHAUST STACKS CRACKED WITHIN 60 HOURS; REPLACED BOTH STACKS WITH NEW ACORN STACKS; ONE OF THE NEW STACKS CRACKED (1" HOLE) WITHIN 30 HOURS.  REMOVED FROM AIRCRAFT. I HAVE HEARD OF 10 OTHER INSTANCES OF ACORN EXHAUST STACKS CRACKING; ONE WITHIN 10 HOURS OF INSTALL ON A NEW ENGINE. THIS IS A POTENTIALLY VERY DANGEROUS FAILURE.  A CRACKED EXHAUST CAN CAUSE CARBON MONOXIDE IN THE CABIN, OR A FIRE IN THE ENGINE COMPARTMENT. PLEASE INVESTIGATE.
